sStrangelove

Mixed Up?

9 posts in this topic

I am glad to have found this forum. The other one that I was participating in shut down some time ago. 

I have Bipolar 1 and I think I might be going mixed. I usually have a pretty good bead on what my illness is doing but it's starting to get murky now. I was getting depressed starting about five weeks ago, and after having to miss several doses of my low dosage of Seroquel I stopped taking it, figuring that I hate the side effects and maybe it would help to feel better to get off a sedating drug. Things have been up and down since then -- and I have started drinking again, which I know isn't that good. Not drinking too much, just reasonable amounts. I'm still on my mood stabilizer but I feel down. Yesterday was awful. I was jittery and my legs wouldn't stop shaking, but I had a hard time getting up and doing anything. My brain was going too fast -- I couldn't hold onto a thought. Images flew through my mind. It was a monumantal effort to take care of my kids-- make meals, talk to them, etc. Worst of all I cut my arm with scissors -- not bad enough to bleed a lot, but I have the marks this morning. I did not WANT to. It happened.  My husband just left out of town for work and last night. I feel alone and sort of scared. I have an appointment with my pdoc next week. Should I just hang on til then? I need advice, if anyone is willing to give it. I'm sorry for the long post. 

Share this post


Link to post
Share on other sites

Can you get in touch with your pdoc sooner? Does he know you stopped the seroquel?

Share this post


Link to post
Share on other sites

Are there any things you’ve done in the past that have helped you in this kind of situation? Can you remember?

Share this post


Link to post
Share on other sites

Have you called your pdoc? This sounds like something that needs urgent attention.

1 person likes this

Share this post


Link to post
Share on other sites

I went to my pdoc and told her that I stopped the med, how I was feeling and that I have had thoughts of suicide. She just told me to go back on the Seroquel. My therapist, who I have seen the past two days -- yesterday by appointment and today by his insistence -- is talking to me about going inpatient. I'm just. It sure what to do. I'm exhausted from depression and lack of sleep. I can't eat -- when I try I feel sick. I can't drink anything. I just don't care. 

I fear going inpatient. It I also fear that if I don't admit myself I'll hit the point where it's not a voluntary choice. 

Share this post


Link to post
Share on other sites

It's intimidating but it's really nothing to be scared of...and you really want to avoid the involuntary admission route 

2 people like this

Share this post


Link to post
Share on other sites

What medications are you taking?  Just Seroquel?  Sounds like you're having a mixed episode...

Share this post


Link to post
Share on other sites
On 10/15/2017 at 8:16 AM, phidippus said:

What medications are you taking?  Just Seroquel?  Sounds like you're having a mixed episode...

Hi, Phiddipus --

I take Lamictal, Seroquel, and Gabapentin. The Gabapentin isn't doing anything anymore so my pdoc wants me off of it. 

Share this post


Link to post
Share on other sites

I would call pdoc and see if there's anything they can do to help before your appointment next week. Maybe you need a med change now or to go inpatient. If this has only started since stopping the seroquel perhaps they will suggest restarting for the time being.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now